MAUDE Adverse Event Report: MEDTRONIC, INC PWP CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MEDTRONIC, INC PWP CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 150075
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemoptysis (1887); Aortic Dissection (2491)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 7f pulmonary artery wedge pressure catheter was used during a procedure.There was no damage on the catheter when it was removed.The balloon was inflated and the catheter was in good working condition.It is indicated that a dissection occurred in the distal left pulmonary artery, from the balloon on the catheter tip bobbing in and out of the pulmonary artery.This led to hemoptysis and intubation, and it was necessary to move the patient to another facility.The patient was stabilized, spent several days in a rehab facility and was discharged approx 8 days after the initial procedure.
 
Additional Manufacturer Narrative
Cine image review: an image shows the complaint device in the pulmonary artery as reported by the account.The image is labelled with an a and a line that measures 7.3mm.It is possible that this measurement is for the reported dissection, though it is not possible to see the dissection in the image provided.A second contrast image was provided from a different orientation with labels a and b measuring 3.4mm and 7.4 mm respectively.It is possible that these measurements are for the dissection though it is not possible to see the dissection due to the labels.The guide wire and catheter are visible in the image.A third image was provided without contrast.The complaint device and guide wire are visible in the image and a label a corresponding to a measurement of 7.4mm.It is possible that this is the length of the dissection, though it is not possible to tell from the images provided.If information is provided in the future, a supplemental report will be issued.

Brand Name
PWP CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7513557
Report Number1220452-2018-00058
Device Sequence Number13744279
Product Code DQO
UDI-Device Identifier20613994733652
UDI-Public20613994733652
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K884065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2020
Device Model Number150075
Device Catalogue Number150075
Device Lot Number0008939073
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient Weight93